Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 245, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 3, 2001, 1:58 PM CDT for Blount County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2001, 1:58 PM CDT (18:58 UTC)
- Expired
- Jun 3, 2001, 2:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Blount County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1905 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 031858 SVRBHM ALC009-031945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 158 PM CDT SUN JUN 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLOUNT COUNTY IN CENTRAL ALABAMA * UNTIL 245 PM CDT * AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LOCUST FORK...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ROSA... ONEONTA...NECTAR...HAYDEN AND ALLGOOD. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. I9F YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STURDY BUILDING. DAMAGING WIND...LARGE HAIL AND HEAVY RAIN ARE ALL POSSIBLE. STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:55 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 3, 10:55 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1055 AM CDT SUN JUN 03 2001 AREA RADARS INDICATING SEVERE THUNDERSTORMS OVER WESTERN/MIDDLE TN WEAKENING AS THEY REACH NORTH AL BORDER. FEW SHOWERS SPREADING SOUTHWARD CURRENTLY...BUT OUTFLOW FROM MORNING CONVECTION WILL IN DEVELOPMENT OF AFTERNOON THUNDERSTORMS. 15Z OBS/MSAS ANALYSIS INDICATE SURFACE BOUNDARY ALONG LINE FROM NEAR TUP-HSV-CHA. SURFACE DEWPOINTS INDICATE SOUTHERLY FLOW BRINGING GOOD GULF MOISTURE NORTHWARD. HAD UPDATED EARLIER THIS MORNING TO UP POPS IN NORTHERN AREAS TO LIKELY AND WILL LEAVE THROUGH THIS AFTERNOON AS THUNDERSTORMS REDEVELOP WITH DAYTIME HEATING. CHANCE POPS TCL-BHM-ANB pAND SOUTH LOOKS GOOD. MINOR ADJUSTMENTS TO HIGH TEMPS. .BHM...NONE.
In the hours before
Special weather statement, Jun 3, 11:40 AM CDT, 2 hours 18 minutes before
ALZ001>038-040>050-040000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1140 AM CDT SUN JUN 3 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A FRONTAL BOUNDARY REMAINS ACROSS NORTHERN ALABAMA FROM RUSSELLVILLE TO HARTSELLE TO FORT PAYNE. THIS FRONT WILL CONTINUE TO SLOWLY MOVE NORTHWARD DURING THE AFTERNOON. PORTIONS OF NORTH ALABAMA...IN THE VICINITY OF THIS FRONT...IS WHERE SHOWERS AND THUNDERSTORMS WILL LIKELY OCCUR THIS AFTERNOON AND EVENING AS A DISTURBANCE ALOFT MOVE ACROSS THE REGION. A FEW STORMS MAY BECOME SEVERE WITH FREQUENT LIGHTENING...LARGE HAIL AND GUSTY WINDS POSSIBLE. ACROSS THE REST OF THE STATE...THE ATMOSPHERE REMAINS VERY UNSTABLE...BUT CERTAIN PARAMETERS ARE NOT COMING TOGETHER FOR ORGANIZED SEVERE WEATHER. ISOLATED STORMS MAY BE POSSIBLE THIS AFTERNOON...AS ABUNDANT LOW LEVEL MOISTURE WILL BE IN PLACE AND DAYTIME TEMPERATURES RISE TO NEAR 90. A LACK OF LOW LEVEL CONVERGENCE LOOKS TO BY THE LIMITING FACTOR FOR STORMS...BUT IF ANY DEVELOP THEY COULD QUICKLY BECOME SEVERE WITH STRONG DAMAGING WINDS AND HAIL. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOjULD NOT BE NECESSARY THIS AFTERNOON AND TONIGHT. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 1 BIRMINGHAM IS 4 MONTGOMERY IS 5
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:28 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 32 min |
| Jun 3, 1:28 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 47 min |
| Jun 3, 1:29 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 31 min |
| Jun 3, 1:34 PM CDT | Severe Thunderstorm Warning | BMX | DeKalb | 41 min |
| Jun 3, 1:39 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 36 min |
| Jun 3, 1:48 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 42 min |
| Jun 3, 1:53 PM CDT | Severe Thunderstorm Warning | BMX | Cullman | 52 min |
| Jun 3, 2:20 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Etowah | 40 min |
| Jun 3, 2:22 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 23 min |
| Jun 3, 2:45 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 30 min |
| Jun 3, 2:48 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 57 min |
| Jun 3, 2:54 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Cullman | 51 min |
| Jun 3, 3:00 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 30 min |
| Jun 3, 3:03 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 42 min |
| Jun 3, 3:08 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 52 min |
| Jun 3, 4:42 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 33 min |
| Jun 3, 5:01 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 44 min |
| Jun 3, 5:04 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 41 min |
| Jun 3, 5:07 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 38 min |
| Jun 3, 5:42 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 48 min |
| Jun 3, 5:44 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 31 min |
| Jun 3, 5:49 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 26 min |
| Jun 3, 6:17 PM CDT | Flash Flood Warning | BMX | Elmore | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.